Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 27, NWS North Platte, NE

November 13, 200722 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Nov 13, 2007, 2:32 PM MST for 22 counties in Nebraska. It took effect at Nov 14, 2007, 1:51 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2007, 2:32 PM MST (21:32 UTC)
In effect from
Nov 14, 2007, 1:51 AM MST
Expired
Nov 14, 2007, 4:42 PM MST
In force
15 hr
Issued by
NWS North Platte, NE
All 22 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 132132
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
332 PM CST TUE NOV 13 2007

.NORTH CENTRAL NEBRASKA WILL BE SQUEEZED BETWEEN HIGH PRESSURE
BUILDING DOWN THE HIGH PLAINS AND LOW PRESSURE SLOWLY MOVING OVER
THE GREAT LAKES REGION. THIS WILL ALLOW STRONG NORTHWEST WINDS TO
FORM OVER THE DAKOTAS INTO EASTERN NEBRASKA THROUGH THE MID
MORNING AND AFTERNOON HOURS. WINDS MAY GUSTS UP TO 50 MPH OVER
OPEN AREAS MAINLY EAST OF HIGHWAY 83. 

NEZ006>010-026>029-141200-
/O.NEW.KLBF.WI.Y.0027.071114T1500Z-071115T0000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT
332 PM CST TUE NOV 13 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH...WILL
BE POSSIBLE OVER NORTH CENTRAL NEBRASKA DURING THE MID MORNING AND
AFTERNOON HOURS. WINDS SHOULD GRADUALLY WEAKEN THROUGH THE LATE
AFTERNOON HOURS AS HIGH PRESSURE CONTINUES TO BUILD INTO WESTERN
NEBRASKA...PUSHING THE STRONGER WINDS EAST OF THE MISSOURI RIVER
VALLEY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS73 KLBF 140851
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 AM CST WED NOV 14 2007

.A SECONDARY FRONT WILL MOVE THROUGH WESTERN AND NORTH CENTRAL
NEBRASKA TODAY. AS IT DOES...SUSTAINED 30 TO 35 MPH WIND IS LIKELY
WITH GUSTS EXCEEDING 45 MPH AT TIMES. THE WIND IS EXPECTED TO
INCREASE TO 30 MPH BY LATE MORNING AND WILL CONTINUE UNTIL LATE
AFTERNOON OR EARLY EVENING. THE AREA MOST LIKELY TO HAVE WIND
EXCEEDING 30 MPH IS NORTH OF INTERSTATE HIGHWAY 80.

NEZ004-005-022>025-035>038-056-057-059-094-141700-
/O.EXA.KLBF.WI.Y.0027.071114T1500Z-071115T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA...
NORTH PLATTE...CODY...MERRIMAN...KILGORE
251 AM CST WED NOV 14 2007 /151 AM MST WED NOV 14 2007/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. 

NORTHWEST WINDS OF 30 TO 35 MPH ARE EXPECTED TO BEGIN THIS
MORNING... AND GUSTS EXCEEDING 45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS EXCEEDING 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ006>010-026>029-141700-
/O.CON.KLBF.WI.Y.0027.071114T1500Z-071115T0000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT
251 AM CST WED NOV 14 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

NORTHWEST WINDS OF 30 TO 35 MPH ARE EXPECTED TO BEGIN THIS
MORNING... AND GUSTS EXCEEDING 45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS EXCEEDING 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SPRINGER
000 
WWUS73 KLBF 141721
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1121 AM CST WED NOV 14 2007

.A SECONDARY FRONT WILL MOVE THROUGH WESTERN AND NORTH CENTRAL
NEBRASKA TODAY. AS IT DOES...SUSTAINED 30 TO 35 MPH WIND IS
LIKELY WITH GUSTS EXCEEDING 45 MPH AT TIMES. 

NEZ004>010-022>029-035>038-056-057-059-094-150000-
/O.CON.KLBF.WI.Y.0027.000000T0000Z-071115T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE
1121 AM CST WED NOV 14 2007 /1021 AM MST WED NOV 14 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHWEST WINDS OF 30 TO 35 MPH ARE EXPECTED TO CONTINUE INTO THE
LATE AFTERNOON HOURS. WIND GUSTS EXCEEDING 45 MPH ARE
EXPECTED...ESPECIALLY ACROSS OPEN AREAS. 

A WIND ADVISORY MEANS THAT WINDS EXCEEDING 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KLBF 142048
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
248 PM CST WED NOV 14 2007

.STRONG NORTHWEST WINDS WILL CONTINUE TO ROTATE AROUND A LOW
PRESSURE SYSTEM ACROSS THE GREAT LAKES REGION. SUSTAINED WINDS
OVER 30 MPH AND WIND GUSTS OVER 45 MPH WILL BE POSSIBLE THROUGH AT
LEAST SUNRISE...WITH A GRADUAL DECREASE IN WIND SPEED EXPECTED BY
MID EVENING. 

NEZ004>010-022>029-035>038-056-057-059-094-150200-
/O.EXT.KLBF.WI.Y.0027.000000T0000Z-071115T0300Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE
248 PM CST WED NOV 14 2007 /148 PM MST WED NOV 14 2007/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

NORTHWEST WINDS OF 30 TO 45 MPH ARE EXPECTED TO CONTINUE THROUGH
SUNSET...WHEN A GRADUAL DECREASE IS EXPECTED THROUGH MID EVENING.
WIND GUSTS EXCEEDING 50 MPH MAY BE POSSIBLE THROUGH THE EARLY
EVENING HOURS...ESPECIALLY ACROSS THE CENTRAL SANDHILLS INTO NORTH
CENTRAL NEBRASKA. 

A WIND ADVISORY MEANS THAT WINDS EXCEEDING 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KLBF 142342
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM CST WED NOV 14 2007

NEZ004>010-022>029-035>038-056-057-059-094-150045-
/O.CAN.KLBF.WI.Y.0027.000000T0000Z-071115T0300Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...NORTH PLATTE...CODY...MERRIMAN...KILGORE
542 PM CST WED NOV 14 2007 /442 PM MST WED NOV 14 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DROPPED BELOW 30 MPH AND WILL CONTINUE TO SUBSIDE THIS
EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:45 AM MST, 11 hours 47 minutes earlier.

Area forecast discussion, Nov 13, 2:45 AM MST, 11 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 AM CST TUE NOV 13 2007

.DISCUSSION...
SATELLITE IMAGERY SHOWING DENSE CIRRUS SPREADING SE ACROSS THE
CWA. MEANWHILE SURFACE WARM FRONT PUSHING NE ACROSS THE AREA...AS
SURFACE HIGH SLIDES S INTO THE SOUTHERN MISS VALLEY. THIS
COMBINATION HAS BROUGHT TEMPS UP A GOOD 10 DEGREES FROM OVERNIGHT
LOWS A FEW HOURS AGO. ALSO WINDS HAVE INCREASED OUTSIDE OF THE
VALLEYS.

TEMPS AND WINDS THE MAIN FOCUS THE NEXT COUPLE OF DAYS AS WIDE
SWING EXPECTED. AS WARM AIR CONTINUES TO PUSH INTO THE
REGION...HIGHS EXPECTED TO SOAR INTO THE UPPER 60S AND LOWER 70S.
ALSO AS MIXING OCCURS...WIND TO CONTINUE TO BE GUSTY. STILL SOME
CONCERN AS COOLING EFFECT OF CIRRUS...THUS HAVE SIDED CLOSER TO
COOLER GUIDANCE. ALSO A CONCERN WILL BE DEW PTS AND RESULTING RH
VALUES. DEW PTS HAVE RISEN AS SW WINDS INCREASE...AND EXPECT THIS
TREND TO CONTINUE...HOLDING DEW POINTS NEAR 30 WITH A DRY MIXING
INTO THE UPPER 20S THIS AFTERNOON. MIN RH VALUES DROP TO AROUND 20
PERCENT...HOWEVER WILL HAVE TO MONITOR AS A FEW DEGREE CHANGES TO
MAX OR DEW PTS WILL LEAD TO POSSIBLE RED FLAG CRITERIA.

COLD FRONT...CURRENTLY OVER FAR NW CONUS...WILL CONTINUE A FAST
PACE TOWARDS THE AREA. BY LATE AFTERNOON...EXPECT FRONT TO REACH
CWA WITH AND EVENING/OVERNIGHT PASSAGE. WINDS BECOME NNW BEHIND
THE FRONT AND BREEZY AT TIMES. SOUNDINGS SHOW DRY LL AND LIMITED
FORCING ALOFT...AND EXPECT A DRY PASSAGE OR MAYBE A SHORT LIVED
SPRINKLE. TEMPS WILL TAKE A HIT FOR TOMORROW...WITH HIGHS ONLY
ABLE TO REACH INTO THE MID AND UPPER 40S.

UP AND DOWN PATTERN CONTINUES THRU THE WEEKEND AS QUICK MOVING
COLD FRONTS SPEED ACROSS THE AREA ONLY TO BE REPLACED BY A BRIEF
WARMING HIGH PRESSURE SYSTEMS. CROSS SECTIONS CONTINUE TO INDICATE
VERY DRY LOW LEVELS AND WILL KEEP AN ONGOING DRY FORECAST WITH
SEASONAL TO ABOVE SEASONAL TEMPERATURES.

&&

.AVIATION...
VFR CONDITIONS TO CONTINUE THROUGH THE DAY TODAY WITH DENSE CIRRUS
OVERHEAD. FROPA AFTER 00Z WITH MID DECK BKN050 POST FRONTAL. WINDS
TO INCREASE POST FRONTAL WITH GOOD MIXING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MASEK/POWER
Hazardous weather outlook, Nov 13, 4:32 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 AM CST TUE NOV 13 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-141145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
532 AM CST TUE NOV 13 2007 /432 AM MST TUE NOV 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

POWER

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.